Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Mar 31, 2007, 6:05 AM CDT for Fort Bend County, Harris County, Texas. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 6:05 AM CDT (11:05 UTC)
- Expired
- Mar 31, 2007, 6:34 AM CDT
- In force
- 29 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Fort Bend County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 69 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 6:30 AM CDT | TSTM WND GST 60 | Mission Bend, TX | |
| Mar 31, 6:40 AM CDT | TSTM WND DMG | 1 N Sharpstown, TX | APARTMENT COMPLEX ALONG WITH NEIGHBORING BUSINESSES RECEIVED LIGHT TO EXTENSIVE ROOF DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:17 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.1 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 311106 TORHGX TXC157-201-311145- /O.NEW.KHGX.TO.W.0004.070331T1105Z-070331T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 605 AM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... FORT BEND COUNTY IN SOUTHEAST TEXAS HARRIS COUNTY IN SOUTHEAST TEXAS * UNTIL 645 AM CDT * AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR SIMONTON...MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... FULSHEAR... MISSION BEND... ADDICKS... HEDWIG VILLAGE... BUNKER HILL VILLAGE... MEMORIAL... PINEY POINT VILLAGE... SPRING VALLEY... HILSHIRE VILLAGE... HUNTERS CREEK VILLAGE... WHARTON COUNTY EMERGENCY MANAGEMENT REPORTED THIS STORM PRODUCED NICKEL SIZED HAIL NEAR EGYPT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING FOR SOUTHEAST TEXAS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2970 9607 2954 9599 2976 9519 2999 9529 $$
1 follow-up statement
000 WWUS54 KHGX 311134 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 632 AM CDT SAT MAR 31 2007 TXC157-201-311142- /O.CAN.KHGX.TO.W.0004.000000T0000Z-070331T1145Z/ HARRIS TX-FORT BEND TX- 632 AM CDT SAT MAR 31 2007 ...THE TORNADO WARNING FOR FORT BEND AND HARRIS COUNTIES HAS BEEN CANCELLED... AS THIS STORM PASSED OVER MISSION BEND A SKYWARN SPOTTER REPORTED PEA SIZED HAIL AND ESTIMATED WINDS OF 60 MPH. THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS CHANGED TO A SEVERE THUNDERSTORM PRIMARILY CAPABLE OF WINDS AROUND 60 MPH AND HAIL TO THE SIZE OF PENNIES. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THIS AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING FOR SOUTHEAST TEXAS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2970 9607 2954 9599 2976 9519 2999 9529 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Mar 31, 4:11 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 31, 4:11 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 411 AM CDT SAT MAR 31 2007 .DISCUSSION... SEVERE WEATHER ON THE WAY. LONG LIVED SERIES OF HP SUPERCELLS TRACKING OUT OF THE HILL COUNTRY AND INTO OUR WESTERN COUNTIES AROUND 415-430 AM (COLORADO/JACKSON COUNTIES) AND BY 630 AM SHOULD BE ALONG AN ADDICKS TO RICHMOND TO PALACIOS LINE. IMPRESSIVE SPEED SHEAR IN THE LOW LEVELS WITH HELICITIES RUNNING 200+ IN THE NEAR STORM ENVIRONMENT THOUGH AS IT TRANSLATES EAST AFTER 12Z THE SHEAR DECREASES. THREATS IN THE SHORT TERM LOOK TO BE WIND/HAIL BUT CANT RULE OUT BRIEF TORNADO THREAT AS THESE PASS NORTH AND EAST OF MATAGORDA BAY. HAVE ISSUED UPDATED ZONES WITH THE TORNADO WATCH. THE SEVERE THUNDERSTORMS SHOULD BE OUT OF THE CWA BY 18Z AT THE LATEST THOUGH THE MARINE WATERS MAY BE UNDER THE GUN LONGER. HEAVY RAIN A GOOD BET WITH THESE SUPERCELLS...EWX RADAR ESTIMATES HAVE BEEN CONSISTENTLY PAINTING 2-3 PER HOUR RATES AND THAT SHOULD HOLD AS THEY MOVE INTO THE AREA...AM EXPECTING THE RATES TO POSSIBLY INCREASE AFTER 12Z AS STORMS SLOW BUT THE SMALL AREAL COVERAGE OF THE VERY INTENSE RAINS HAS LEAD TO ME TO HOLD OFF ON A FLOOD WATCH. WE MAY GET SOME SHORT LIVED STREET FLOODING BUT NOT ANTICIPATING WIDESPREAD FLOOD THREAT. PERHAPS IF THE STORMS WEAKEN AND LEAVE A BOUNDARY THAT DAYTIME HEATING COULD WORK ON BEFORE THE PACIFIC AIRMASS ARRIVES AND EXITING SHORT WAVE DEPARTS THEN PERHAPS A MORE MESOSCALE RAIN EVENT WOULD BE POSSIBLE BUT MY CONFIDENCE IN THIS OCCURRING IS LOW. GUIDANCE INDICATES THE FRONTAL BOUNDARY TO STALL NEAR THE COAST OR MORE LIKELY JUST OFFSHORE THEN RETURN NORTH ON MONDAY AS A S/W PASSES OVER THE AREA. WILL CARRY 20 POPS DURING THIS PERIOD. RETURN FLOW IN PLACE MONDAY AFTERNOON IN ADVANCE OF A FAIRLY WELL MODIFIED COLD FRONT WEDNESDAY MORNING. WILL PROBABLY GET RAIN/TSRA WITH THIS PASSAGE. TEMPS TO RUN ON THE COOL SIDE WEDNESDAY THROUGH NEXT SATURDAY. 45/39 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 53 84 60 80 / 70 0 0 0 20 HOUSTON (IAH) 72 57 83 63 80 / 70 30 0 0 20 GALVESTON (GLS) 73 65 80 68 77 / 70 50 0 10 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH NUMBER 98 IN EFFECT FOR AREAS GENERALLY ALONG AND SOUTH OF A BELLVILLE TO CONROE TO CLEVELAND LINE UNTIL 10 AM. GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 11 AM CDT THIS MORNING FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY... WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM. && DISCUSSION...45 MARINE/AVIATION...39
Hazardous weather outlook, Mar 31, 5:53 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 553 AM CDT SAT MAR 31 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-011100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 553 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. A SQUALL LINE WITH DAMAGING STRAIGHT LINE WINDS AND HAIL WILL BE THE MAIN THREAT THIS MORNING. THERE IS ALSO A SMALL THREAT FOR ISOLATED TORNADOES ACROSS SOUTHEAST TEXAS. THE SEVERE THREAT SHOULD END BY NOON TODAY WITH MOST OF THE THUNDERSTORM ACTIVITY PUSHING OFFSHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOISTURE SHOULD QUICKLY RETURN TO THE AREA EARLY NEXT WEEK. A COLD FRONT IS EXPECTED TO PUSH INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONT WITH SOME POSSIBLY SEVERE. THE MAIN THREATS AGAIN SHOULD BE HAIL WITH DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:22 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 38 min |
| Mar 31, 4:30 AM CDT | Severe Thunderstorm Warning | HGX | Colorado, Jackson, Wharton | 45 min |
| Mar 31, 4:59 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 46 min |
| Mar 31, 5:14 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 61 min |
| Mar 31, 5:26 AM CDT | Tornado Warning | HGX | Colorado, Wharton | 49 min |
| Mar 31, 6:23 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 42 min |
| Mar 31, 6:42 AM CDT | Special Marine Warning | HGX | 93 min | |
| Mar 31, 8:10 AM CDT | Special Marine Warning | HGX | 95 min | |
| Mar 31, 9:49 AM CDT | Special Marine Warning | HGX | 86 min | |
| Mar 31, 11:10 AM CDT | Special Marine Warning | HGX | 2 hr |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.